MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE SPINAL S/SU 22GA 1-1/2IN QUINCKE; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)

BECTON DICKINSON NEEDLE SPINAL S/SU 22GA 1-1/2IN QUINCKE; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Catalog Number 405161
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Event or Problem Description
Material # 405161.Batch # unknown.Verbatim: "in the past we could use one needle and switch the syringe out with the three injections: lidocaine, omnipaque 300, and the steroid.It is being reported that they are having issues with the needle after the omnipaque is injected." customer response received on (b)(6)2025.1.Could you please provide a further description of the issue? what kind of issue they were faced? difficulty administering steroid through 25g bd 1.5¿ needles for steroid joint injections.I have been using these needles for greater than one year for joint injections.Recently in the last month, i will get the needle in place, inject omnipaque 300 through the needle to confirm correct needle placement and then go to inject the steroid and will be unable to push anything through the needle.I have been doing the same technique with the same equipment and the same medications for greater than one year.It was just over the past month or so that this problem has arisen.2.Can you please provide an exact date of event in this format mm-dd-yyyy? approximately from the end of (b)(6) 2024 to present day.3.Please share the lot number associated with reported issue 3209585.4.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.This results in a larger needle being used than necessary and a second needle puncture to the joint.5.Any physical sample available for investigation? if yes, please provide the address of the facility for us to ship the return label? yes.(b)(6).6.Please share the captured photo of the event if available.N/a.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: wo (2) 22ga x 1.5¿ unused and sealed needles for batch number 3013711 were received by our quality team for evaluation.The samples were submitted to inspection for visual characteristics point quality.No point damage; including hooks, swage marks, scratches, incomplete or open points, unsmooth ground surfaces, discoloration of any kind or silvers; no protruders, and no receders were observed.The needles were also submitted for testing.The samples comply with the expected characteristics; therefore, the reported failure was not verified.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, a root cause could not be determined as the failure was not verified.

Brand Name
NEEDLE SPINAL S/SU 22GA 1-1/2IN QUINCKE
Common Device Name
NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos PR
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21133537
Report Number2618282-2025-00001
Device Sequence Number7582739
Product Code BSP
UDI-Device Identifier00382904051617
UDI-Public(01)00382904051617
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K210978
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number405161
Device Lot Number3013711
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2024
Supplement Date Received by Manufacturer02/12/2025
Initial Report FDA Received Date01/11/2025
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown